The Hyperacusis Network Message Board
Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
MinesHalfFull

Registered:
Posts: 4
Reply with quote  #1 
My ENT says that this is an old anti-depressant that has recently been found to help heal an injured ear nerve in some with Hyperacusis.  Anyone know anything about this? Thank you.


__________________
sjk
0
gvkk

Registered:
Posts: 18
Reply with quote  #2 
Quote:
Originally Posted by MinesHalfFull
My ENT says that this is an old anti-depressant that has recently been found to help heal an injured ear nerve in some with Hyperacusis.  Anyone know anything about this? Thank you.


__________________
gvkk
0
gvkk

Registered:
Posts: 18
Reply with quote  #3 
I tried it but it made me feel tired all the time. Some days I thought better some days worse. I heard that it helps some people.
__________________
gvkk
0
migrainegirl

Registered:
Posts: 137
Reply with quote  #4 
I took this for several years for migraines. No effect on my hyperacusis (or migraines).

Sounds like the typical response that Drs have when they don’t know how to fix something. Prescribe anti depressants.
0
EDogg

Registered:
Posts: 174
Reply with quote  #5 
MinesHalfFull,

In taking any medication, we need to always weigh the benefits versus the risks, consulting our physicians to provide us with the necessary information to make an educated choice. Amitriptyline is indeed one of the oldest (and most effective, might I add) antidepressant medications. It just so happens that it also blocks norepinephrine reuptake, in addition to serotonin, at much lower dosages than those typically used to treat depression. This action of the drug is helpful for people who suffer from neurological/neuropathic pain. I am one of those people.

Amitriptyline has helped lessen my ear pain, quiets my tinnitus to a degree, helps reduce my anxiety associated with hyperacusis, and helps me get to sleep and to reach a deeper level of sleep. As an added bonus, it is a potent antihistamine, so can help with allergies. The anticholinergic side effects are why it is not used as much anymore for depression. It can cause excess sleepiness (I take before bed, so that is beneficial for me), urinary retention, constipation, dry mouth, amongst others. Many of these are very much dose dependent and can somewhat be mitigated by titrating the dose.

This medication may or may not be helpful for you. This is a discussion you should have with your ENT or primary physician.

Best,
EDogg
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.



This message board is for informational purposes only. It is not intended to substitute for any medical advice. MANDATORY BOARD ETIQUETTE: 1. No personal attacks. 2. No profanity or use of inappropriate usernames. 3. No self solicitation of goods or services. 4 No discriminatory remarks based on race, gender, or religion. 5. Prohibitive postings include the following: discussing or suggesting the intent to end one's life, moderating or actions made by the moderators, and/or revealing personal information (full names, address, phone number). Rule infraction may result in either a warning or ban, depending on the severity. Kindness matters.